Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Pocatello, ID

July 17, 2000Butte County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2000, 4:32 PM MDT for Butte County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2000, 4:32 PM MDT (22:32 UTC)
Expired
Jul 17, 2000, 5:05 PM MDT
In force
33 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Butte County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3455 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 172229
SVRPIH
IDC023-172305-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
432 PM MDT MON JUL 17 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AND NORTH CENTRAL BUTTE COUNTY IN EASTERN IDAHO

* UNTIL 505 PM MDT

* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM BETWEEN ARCO AND BERENICE... MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERENICE BY 445 PM MDT
  HOWE BY 445 PM MDT


STRONG GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...HAIL TO ONE
HALF INCH...ANXD BRIEF HEAVY RAIN WILL ACCOMPANY THIS STORM. TAKE
SHELTER IMMEDIATELY!


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:25 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 17, 3:25 PM MDT, 1 hour 7 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
325 PM MDT MON JUL 17 2000

CONTINUE TO REMAIN UNDER SOUTHWEST FLOW ALOFT AND SCATTERED CONVECTION
NOW FIRING OVER NORTHERN NV/UT AND IDAHO IN ADVANCE OF JET PUSHING
THROUGH NV/UT AND RELATIVELY WEAK S/WV MOVING THROUGH NORTHWEST NV.
A FEW STORMS HAVE APPROACHED BUT REMAINED BELOW SEVERE THRESHOLDS.
EXPECT STORMS TO GRADUALLY DIMINISH DURING THE EVENING HOURS AS S/WV
IN NW NV CONTINUES TO PUSH NORTHEAST AND LOSS OF DIURNAL HEATING.  FOR
REST OF FORECAST PERIOD...RIDGING OVER INTERMOUNTAIN REGION WILL BUILD
SLIGHTLY FOR TUESDAY WITH WEAKER UPSTREAM S/WVS MOVING THROUGH
SOUTHERN ID AND SOMEWHAT DECREASED MOISTURE AND INSTABILITY ON TUESDAY
AND WEDNESDAY RESULTING IN LOWER POTENTIAL FOR CONVECTION.

FOR THE EXTENDED...WILL REMAIN UNDER SOUTHWEST FLOW WITH EMBEDDED
S/WVS MOVING THROUGH SO SLIGHT THREAT OF CONVECTION REMAINS THROUGH
THURSDAY.  WILL BEGIN TO SEE DRYING TREND BEGINNING LATE THURSDAY AND
CONTINUING INTO THE WEEKEND.  DSH

.KSFX WSR-88D...OPERATIONAL...VCP 11.

BYI 58/91/57/91 5222

.PIH...NONE.

PIH BB 055/089 052/089 051 02522

In the hours before

Special weather statement, Jul 17, 3:50 PM MDT, 42 minutes before
IDZ017>023-031-032-180200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
350 PM MDT MON JUL 17 2000

...AFTERNOON ROUNDUP OF STORM REPORTS...

AS OF 345 PM MDT...HERE ARE VARIOUS REPORTS FROM THUNDERSTORMS THAT
HAVE OCCURRED OR ARE OCCURRING IN SOUTHEAST IDAHO.

  * EVENT *         * TIME *     * PLACE *
--------------------------------------------------------------------
HALF-INCH HAIL      245 PM      MINK CREEK IN POCATELLO
PEA-SIZE HAIL       317 PM      PORTNEUF GAP SOUTH OF POCATELLO
.25 RAIN IN 15     324 PM      SOUTH POCATELLO
    MINUTES
HALF-INCH HAIL      338 PM      MACKAY
PEA-SIZE HAIL       345 PM      DECLO

ANOTHER STATEMENT WILL BE ISSUED LATER THIS EVENING WITH A COMPLETE
ROUNDUP OF REPORTS FROM THESE THUNDERSTORMS.

END/WAW/DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:24 PM MDTSevere Thunderstorm WarningPIHPower46 min
Jul 17, 5:38 PM MDTSevere Thunderstorm WarningPIHBingham, Jefferson37 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.